MAUDE Adverse Event Report: WELCH ALLYN INC. VSM6800/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. VSM6800/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number 68NXTX-B
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for: noninvasive blood pressure (nibp); pulse rate (pr); noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2); body temperature in normal and axillary mode.The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for, noninvasive blood pressure (nibp), pulse rate (pr), noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), body temperature in normal and axillary mode.The device was returned to hillrom for repair.Upon inspection it was determined that the issue was with the power cord and there was no charring or signs of overheating observed internally with the device, the device was factory calibrated and the customer was sent a replacement power cord.The damaged power cord was forwarded on to the manufacturer for further investigation into the root cause of the malfunction.The customer did not provide the necessary information to determine the severity of the injury.Based on the limited details provided, there is no indication that the reported burn was a serious injury.Device inspection is pending.However, if the report of a spark were to recur, it would be likely to cause or contribute to a death or serious occur.If additional relevant information is received, the complaint will be reassessed, and the injury will be categorized accordingly.Any additional information received regarding this event will be submitted in a supplemental report.
 
Event or Problem Description
The customer reported the vital signs monitor power cord sparked and burned.The user pulled the power cord out of the wall and burned their hands.No medical intervention was reported at the time of the initial report.Multiple follow up attempts were performed, but no additional information was obtained from the customer.This incident was captured under hillrom ref # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
A sustainability investigation was completed on the returned power cord and no issues were found.The plug was disassembled, and no abnormality was observed in the welding between the terminal and wire.The returned sample passed hi-pot testing.Based on the inspection of the plug showing traces of fire on the live wire terminals, it is likely the socket was abnormal, or the plug was not properly inserted into the socket.Based on this information, no further actions are required.

Brand Name
VSM6800/SPN/ST/RADIO/PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17304386
Report Number1316463-2023-00157
Device Sequence Number6506183
Product Code MHX
UDI-Device Identifier00732094150810
UDI-Public732094150810
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number68NXTX-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown